Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
Rapidly progressive dementia (RPD) is a rare neurological disorder. Drug toxicity is among the differential diagnoses, including the use of lithium, in which an overdosage might cause cognitive dysfunction. Clinical suspicion, laboratory confirmation, and drug interruption are key points in the management of lithium intoxication. We described a 66-year-old female patient under treatment with lithium who developed an RPD associated with parkinsonian symptoms. 18F-fluorodeoxyglucose positron emission tomography/computed tomography (18F-FDG PET/CT) showed an "Alzheimer-like" pattern, while cerebrospinal fluid biomarkers for the disease were negative. There was a significant clinical and radiological improvement after lithium interruption. Lithium intoxication is a potentially reversible cause of RPD, as demonstrated in this case report. Drug discontinuation should be considered even in patients with normal levels of this metal, if cognitive impairment is detected. 18F-FDG PET/CT images may show an "Alzheimer-like" image pattern in acute intoxication and are useful for monitoring these patients.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.